MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys hiv duo results from the cobas e 801 analytical unit.Patient 1: the initial result was 1.12 coi (reactive).On (b)(6) 2026, repeat testing was performed on the same sample tube, and the result was 0.239 coi (non-reactive).Two additional sample tubes drawn from the patient at the same time were tested, and the results were 0.242 coi (non-reactive) and 0.289 coi (non-reactive).Patient 2: on (b)(6) 2026, the initial result was 4.42 coi (reactive).On (b)(6) 2026, repeat testing was performed on the same sample tube, and the result was 4.50 coi (reactive).Another tube taken from this patient was tested, and the result was 0.227 coi (non-reactive).Patient 3: on (b)(6) 2026, the initial result was reactive.The repeat result from the same sample tube was non-reactive.A new sample was requested from the patient, which also yielded a non-reactive result.
 
Additional Manufacturer Narrative
There was an allegation of additional questionable elecsys hiv duo results from the cobas e 801 analytical unit.Patient (b)(6): on 24-mar-2026, the initial result was 1.43 coi (reactive).The repeat result was 0.229 coi (non-reactive).Patient (b)(6): on (b)(6) 2026, the initial result was 16.7 coi (reactive).The repeat result was 9.57 coi (reactive).Medwatch field b7 other relevant history: the investigation was unable to determine a specific root cause.No product issue was found.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24638972
Report Number1823260-2026-00996
Device Sequence Number9918715
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08836973190
Device Lot Number83909201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PATIENT 2: CALCIO.; PATIENT 2: LOSARTAN.; PATIENT 2: METFORMINA.
Patient Age20 YR
Patient SexUnknown